CHEYENNE — Wyoming’s first case of vaping-associated lung illness has been confirmed in a Uinta County resident, according to the Wyoming Department of Health. The young adult was hospitalized with severe lung disease.
“Many states have already reported vaping-associated lung illness, including six deaths,” said Dr. Alexia Harrist, state health officer and state epidemiologist with WDH. “The Wyoming individual reported vaping in the months leading up to illness.”
“We will continue to work with local and federal officials to investigate and identify the specific substances or vaping products that are linked to this outbreak” Harrist said. “It is important to follow current public health recommendations to avoid illness.”
The Centers for Disease Control and Prevention (CDC) recommended that people consider not vaping any substance while this investigation is ongoing. Those who do continue to vape should not buy products off the street, should not use products with THC, CBD, or other cannabinoids, and should not modify or add substances to these products.
“If people who vape experience symptoms associated with severe lung disease, they should seek medical care right away” Harrist said.
Cough, shortness of breath, or chest pain
Nausea, vomiting, or diarrhea
Fatigue, fever, or weight loss
More information and frequently updated case counts can be found at: www.cdc.gov/tobacco/basic_information/e-cigarettes/severe-lung-disease.html#recommendations-public
For information about how you can help yourself or a loved one quit tobacco and/or vape products, visit quitwyo.org or call 1-800-QUIT-NOW.